MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number 03R89-23
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: sids: (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated a delay in reporting an abnormal high sensitive troponin result on an 88-year-old male was due to the aliniq ams software.Upon informing the biologist at hospital in (b)(6) of the troponin result, the customer was informed the patient had passed away.The patient was present at (b)(6) site for an emergency on (b)(6) 2022.Blood work was performed at this site but there was no order for troponin.On (b)(6) 2022, the patient was taken to the hospital in (b)(6) and two blood samples were collected and sent to (b)(6) (main site with the track).The two sample tubes were for high sensitive troponin and d-dimer.The orders were placed in the aliniq ams software on (b)(6) 2022 at 9:25 am.The blood samples were placed onto the track at 11:58 am on (b)(6) 2022 and the high sensitive troponin result of 647.90 ng/l was generated and present in the aliniq ams software at 12:17 pm on (b)(6) 2022.Due to the elevated high sensitive troponin result, the laboratory technician needed to validate the result in the aliniq ams software so that the elevated high sensitive troponin result can be release to the lis.In the aliniq ams software, the customer had setup a filter page (generated by labviewer module and set up by abbott ams representative for multisite management) for all the results that needed to be validated.It was noted that sid (b)(6) for high sensitive troponin did not show up on this filter page and therefore the laboratory technician was not aware of the pending abnormal high sensitive troponin result.The biologist at the hospital in (b)(6) called for the troponin result in the afternoon of (b)(6) 2022 and that was when the main site (b)(6) discovered the issue.The customer went into the aliniq ams software, searched for the high sensitive troponin result, and validated it at 17:41 on (b)(6) 2022.The customer was informed that the patient had passed away.It is unknown if there was any delayed patient treatment due to the delayed high sensitive troponin result.The following lab results generated on (b)(6) 2022, completed at the (b)(6) site, were provided: (b)(6) 2022 at 03:05 am, sid (b)(6) (generated on the alinity ci processing module) sample interference index: hemolysis = -1.00 index, ictaric = 2.40 index, lipemic = -3.00 index serum aspect = clear tube.Activated alt = 9 u/l, albumin (alb-bcp) = 23.0 g/l, activated ast = 25 u/l, direct bilirubin = 32.0 umol/l, total bilirubin = 50.2 umol/l, calcium = 2.12 mmol/l, creatinine (enzymatic) = 108.40 umol/l, gamma gt (ggt) = 409 u/l, alkaline phosphatase = 448 u/l, crp = 100.1 mg/dl, total proteins =62.0 g/l, tsh = 2.22 miu/l, urea = 12.40 mmol/l.Additional information was provided on 04oct2022.The patient passed away on the morning of (b)(6) 2022.Per the information previously provided the samples were not placed on the track until 11:58 am and the troponin result was not generated until 12:17 pm on (b)(6) 2022.Therefore the delayed result did not cause or contribute to the patient¿s death.The patient passed away.However, the abbott product did not cause or contribute to the patient's death.
 
Additional Manufacturer Narrative
Technical investigations performed by the abbott expert confirmed that no delays in processing samples have been identified in aliniq ams.The samples were placed into the track at 11:58 am on (b)(6) 2022 and the troponin test result was generated and present in the aliniq ams software at 12:17 pm on the same day.Based on the agreed validation method (semi-automatic), aliniq ams software properly held it for manual validation by the laboratory technician.The sample to be validated was not displayed in the list related to the selected filter because the ¿iom module¿ was not configured to be present in the group of analyzers for the filter and the last ¿virtual¿ result was coming from iom.Even if not displayed by the filter, the sample data can be retrieved moving the view from the specific filter to the ¿all-sample¿ which reports all the samples associated to the selected worklist.The sample was even available in the tat module main screen where all samples exceeding the tat are listed.To address this scenario and to prevent similar situations when the test results for manual validation can be found only using ¿all samples¿ and not the specific analyzer filter, the iom virtual analyzer has to be added in the group of analyzers in the filter.This is planned to be done upon customer permission.Ticket trending was reviewed and identified no additional complaints similar to the issue described in the current complaint.The device history record was reviewed and did not identify any non-conformances or potential non-conformances related to the issue described in the current complaint.Labeling was reviewed and adequately addresses the issue under review.Based on the investigation, the aliniq ams middleware is performing as intended, no systemic issue or deficiency of the aliniq ams middleware was identified.Section d10-concomitant product: corrected from alinity i stat high sensitive troponin-i,08p13-24 to alinity i stat hs troponin-i,08p13-24,40503ud00.

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15587518
Report Number3004032053-2022-00008
Device Sequence Number15297424
Product Code JQP
UDI-Device Identifier00380740145118
UDI-Public00380740145118
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03R89-23
Device Catalogue Number03R89-23
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALINITY I STAT HIGH SENSITIVE TROPONIN-I,08P13-24,; ALINITY I STAT HS TROPONIN-I,08P13-24, 40503UD00
Patient Age88 YR
Patient SexMale